MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SHOULDER SPECIFIC MADE GLENOSPHERE NITINOL GUIDE; SURGICAL INSTRUMENT FOR SHOULDER

MEDACTA INTERNATIONAL SA SHOULDER SPECIFIC MADE GLENOSPHERE NITINOL GUIDE; SURGICAL INSTRUMENT FOR SHOULDER
Catalog Number 04.01.10.0421
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 12 march 2019: lot 1858331: (b)(4) items manufactured and released on 28-jan-2019.No anomalies found related to the problem.To date, another similar event has been reported on this lot (complaint (b)(4) [mdr 2019-00140]).Preliminary investigation performed by r&d shoulder manager: the wire appears to be detached due to the breakage of the crimped portion of the main body.This may have been caused by excessive force needed to align the glenosphere on the guide (probably because of the tight shoulder condition).
 
Event or Problem Description
During the primary shoulder surgery and upon inserting the glenosphere, the glenosphere guide with nitinol broke and a fragment remained into the glenosphere.The surgeon removed the glenosphere, removed the broken fragment from the glenosphere and used general instrumentation to re-insert the glenosphere.There was a 10 minutes delay in the case and the surgery was completed successfully.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d shoulder manager: the visual inspection confirmed that the main body of the "glenosphere nitinol guide" broke in the region of crimpage of the wire.The wire presents a bent at the level of conjunction with the main body, likely for high force applied during the insertion of the glenosphere.

Brand Name
SHOULDER SPECIFIC MADE GLENOSPHERE NITINOL GUIDE
Common Device Name
SURGICAL INSTRUMENT FOR SHOULDER
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8421116
Report Number3005180920-2019-00159
Device Sequence Number13500874
Product Code LXH
UDI-Device Identifier07630971238176
UDI-Public07630971238176
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.01.10.0421
Device Lot Number1858331
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2019
Supplement Date Received by Manufacturer02/15/2019
Initial Report FDA Received Date03/14/2019
Supplement Report FDA Received Date04/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;